Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


A cascade decomposition theory with applications to Markov and exchangeable cascades

Authors: Edward C. Waymire and Stanley C. Williams
Journal: Trans. Amer. Math. Soc. 348 (1996), 585-632
MSC (1991): Primary 60G57, 60G30, 60G42; Secondary 60K35, 60D05, 60J10, 60G09
MathSciNet review: 1322959
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A multiplicative random cascade refers to a positive $T$-martingale in the sense of Kahane on the ultrametric space $T = { \{ 0,1,\dots ,b-1 \} }^{\mathbf{N}}.$ A new approach to the study of multiplicative cascades is introduced. The methods apply broadly to the problems of: (i) non-degeneracy criterion, (ii) dimension spectra of carrying sets, and (iii) divergence of moments criterion. Specific applications are given to cascades generated by Markov and exchangeable processes, as well as to homogeneous independent cascades.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 60G57, 60G30, 60G42, 60K35, 60D05, 60J10, 60G09

Retrieve articles in all journals with MSC (1991): 60G57, 60G30, 60G42, 60K35, 60D05, 60J10, 60G09

Additional Information

Edward C. Waymire

Stanley C. Williams

PII: S 0002-9947(96)01500-0
Keywords: Martingale, Hausdorff dimension, tree, cascade, random measure, percolation, exchangeable
Received by editor(s): August 18, 1994
Additional Notes: The authors would like to thank an anonymous referee for several suggestions, both technical and otherwise, which improved the readability of this paper. This research was partially supported by grants from NSF and NASA
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia